[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Re: Blood in Canula

>I changed my infusion site yesterday and on pulling the used  canula out of
>my abdomen noticed blood in it. Is this cause for concern and has anybody
>else expereinced this.? Coincidentally my bgs have been elevated recently.
>I have been on the pump for 1 month.

Martin - under the skin there is a network of fine blood vessels, and once
in a while you're going to be unlucky and hit one. It may appear as a
bruise, or you may see blood in your tubing as it slowly mixes with the

When this happens, you should change your infusion set. This may explain
your higher bg's. Basically, as your body breaks down and removes this
blood, it also breaks down a lot of the insulin as well, so it doesn't work
so well. If it's just a tiny bleed - like the one you describe - you may
not see anything. Hence the golden rule: 2 unexplained high bg's = infusion
set change. It may not be caused by a bad infusion site, but you've got to
check this first.

I once ran high bg's for a day or two, and eventually and rather stubbornly
changed my infusion set. Only then did I discover a big bruise hidden by
the adhesive pad. If I'd acted earlier, I'd have saved myself a lot of


mailto:email @ redacted

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml